Arkansas, 2010

Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010

July 11 to 13, 2010 · NWS LZK · 45 events in 19 counties and zones

An unusually moist, tropical-like air mass settled over Arkansas on the 11th through 13th. Periodic areas of low pressure aloft moving through the area set off rounds of showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$439,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An unusually moist, tropical-like air mass settled over Arkansas on the 11th through 13th. Periodic areas of low pressure aloft moving through the area set off rounds of showers and thunderstorms. Some of the storms became severe. With the very moist air over the state, some flash flooding also resulted.

The first round of storms moved across the middle of Arkansas on the afternoon and early evening of the 11th. This was followed quickly by another round of storms in northern Arkansas late on the evening of the 11th.

Scattered storms redeveloped over the northern and central sections of the state on the afternoon of the 12th and continued into the early morning hours of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 11, 11:42 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 11, 11:42 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1242 PM CDT SUN JUL 11 2010

.AVIATION...
GIVEN ONGOING CONVECTION...VCTS IS APPROPRIATE FOR ALL TAF SITES
THIS AFTERNOON. UPPED TS CHANCES FOR KHRO AND KBPK FROM LATE
AFTERNOON INTO THIS EVENING TO TAKE INTO ACCOUNT TSTMS IN MO
WORKING SWD. FOR LATER TONIGHT...LEFT VCTS IN FOR N AND CENTRAL
AR. EVOLUTION OF TSTMS IN MO AND ANY LATER DEVELOPMENT IS TOO
UNCERTAIN TO GO WITH ANY HIGHER CHANCES AT THIS TIME. ANY
CONVECTION THAT DOES OCCUR DURING THE LATE NIGHT HOURS SHOULD NOT
REACH AS FAR S AS KPBF AND KLLQ HOWEVER.
&&

.PREV DISCUSSION... /ISSUED 645 AM CDT SUN JUL 11 2010/

AVIATION...
MORNING FOG NOTED ACROSS TAF SITES SHOULD BURN OFF SHORTLY AFTER
SUNRISE. CALM WINDS WILL BECOME SOUTHWESTERLY BETWEEN 5 TO 10 KTS.
EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE NORTH THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. MCS WILL DEVELOP
AND ENTER WESTERN ARKANSAS LATE SUNDAY NIGHT BRINGING RAIN CHANCES.
MODELS SHOW SIGNS OF SYSTEM WEAKENING BEFORE SUNRISE...BUT KEPT
CHANCES IN THROUGH 12Z.

PREV DISCUSSION... /ISSUED 345 AM CDT SUN JUL 11 2010/

SHORT TERM...TODAY THROUGH WEDNESDAY
SURFACE ANALYSIS SHOWS THAT THE FRONTAL BOUNDARY HASN/T MOVED MUCH
DURING THE DAY TODAY...MAYBE OSCILLATING ONLY SLIGHTLY. BOUNDARY
IS ILL-DEFINED...BUT JUDGING BY THE ISODROSOTHERMAL GRADIENT...
IT/S OVER NORTH CENTRAL ARKANSAS STILL. AT ANY RATE...SCATTERED
MAINLY DIURNALLY DRIVEN CONVECTION WILL BE THE NORM AGAIN TODAY
ACROSS THE AREA AS TROPICAL AIRMASS REMAINS OVER THE AREA AND
INTERACTS WITH DAYTIME HEATING. FRONT WILL WASH OUT LATER TODAY.

FOCUS THEN SHIFTS OUT TO THE PLAINS. IN PARTICULAR...A TROUGH
APPROACHING THE AREA IN NEARLY ZONAL FLOW ALOFT. THIS FEATURE WILL
AFFECT THE AREA TONIGHT AND MONDAY MORNING. SHORT TERM MODELS ARE
IN SURPRISINGLY GOOD AGREEMENT...SHOWING AN MCS DEVELOPING AND
MOVING ACROSS THE AREA LATE SUNDAY NIGHT INTO MID DAY MONDAY.

ANOTHER TROUGH WILL SWING THROUGH THE MID SOUTH REGION LATE MONDAY
NIGHT INTO TUESDAY...AND ONCE AGAIN THE MODELS ARE IN VERY GOOD
AGREEMENT SHOWING RE-DEVELOPMENT DURING THE AFOREMENTIONED TIME
PERIOD.

BY LATE IN THE DAY TUESDAY...ANY LINGERING PRECIP SHOULD COME TO
AN END...AS 500 MB RIDGE TO THE WEST ENCROACHES ON THE AREA.

TEMPERATURES WILL REMAIN WITHIN 3 TO 5 DEGREES OF CLIMATOLOGICAL
AVERAGES. GENERALLY STUCK CLOSE TO GFS MOS NUMBERS THROUGHOUT THE
SHORT TERM.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
HARDLY A CHANGE MADE IN THE LONG TERM FCST AS FLAT UPR RIDGING
DOMINATES THE SRN CONUS THROUGH THE PERIOD KEEPING ALL UPR ENERGY
NEAR THE US/CAN BORDER. A WEAK EXCUSE FOR A COLD FRONT WILL ATTEMPT
TO PUSH INTO SRN MO THU NIGHT BUT NOT MAKE IT INTO AR WHICH MEANS
ANY POP CHCS IN THE LONG TERM WILL BE OF THE HEAT OF THE DAY VARIETY
AND LIKELY REMAIN ISOLATED. THE NIGHTTIME AND MORNING HRS SHOULD
GENERALLY BE DRY.

VERY SIMILAR H85 TEMPS IN GFS AND ECMWF ALONG WITH GFS ENSEMBLE
GUIDANCE WITHIN A STANDARD DEVIATION RESULTS IN AN ABOVE AVERAGE
TEMP FCST THROUGH THE PD WITH HIGHS LIKELY IN THE 94-98 RANGE THU
THROUGH SAT AT LITTLE ROCK WITH A LITTLE COOLER READINGS NORTH AND
SLIGHTLY WARMER READINGS SOUTH AND EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     88  73  89  72 /  40  30  50  70
CAMDEN AR         89  76  97  78 /  40  20  30  30
HARRISON AR       87  72  86  70 /  40  40  50  70
HOT SPRINGS AR    89  77  94  76 /  40  20  40  50
LITTLE ROCK   AR  91  75  93  75 /  40  30  50  60
MONTICELLO AR     91  75  96  77 /  40  20  30  30
MOUNT IDA AR      87  77  94  75 /  40  30  50  60
MOUNTAIN HOME AR  87  72  89  69 /  40  40  50  70
NEWPORT AR        90  74  91  72 /  40  30  50  60
PINE BLUFF AR     90  74  95  76 /  40  20  40  40
RUSSELLVILLE AR   89  74  93  73 /  40  30  50  60
SEARCY AR         89  72  91  72 /  40  30  50  60
STUTTGART AR      91  75  94  75 /  40  30  50  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Jul 11, 4:00 AM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUL 11 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY INTO
TONIGHT. GIVEN INCREASED INSTABILITY OVER THE AREA...STRONG TO
SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE
40 CORRIDOR. THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL. THE MOST LIKELY
TIME FOR STRONG TO SEVERE STORMS WILL BE LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
EARLY THIS WEEK BEFORE BECOMING MORE ISOLATED FROM MIDWEEK ON.
STRONG OR SEVERE STORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON
THROUGH EARLY TUESDAY MORNING...ESPECIALLY NORTH OF THE INTERSTATE
40 CORRIDOR. THE GREATEST THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS AND HEAVY RAINFALL.

A RETURN TO MORE HOT AND HUMID CONDITIONS APPEARS LIKELY BEGINNING
DURING THE MIDDLE OF NEXT WEEK WITH HEAT INDEX VALUES POSSIBLY
CLIMBING TOWARD OR ABOVE 100 FROM MIDWEEK ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

In the hours before

Special weather statement, Jul 11, 11:19 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 PM CDT SUN JUL 11 2010

ARZ021-022-030-038-111815-
JOHNSON-LOGAN-POPE-YELL-
1219 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...NORTHEASTERN
LOGAN...POPE AND NORTHERN YELL COUNTIES UNTIL 115 PM CDT...

AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST SOUTH OF CLARKSVILLE...MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES
TOWARD LAMAR...AUGSBURG...LONDON...DOVER AND HECTOR.

46
Special weather statement, Jul 11, 12:59 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
159 PM CDT SUN JUL 11 2010

ARZ066-111945-
OUACHITA-
159 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA COUNTY UNTIL 245 PM
CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROSSTON...MOVING EAST AT 40 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE WHITE OAK LAKE AND BRAGG CITY.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

28
Special weather statement, Jul 11, 1:17 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT SUN JUL 11 2010

ARZ031-032-111945-
CONWAY-FAULKNER-
217 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR CONWAY AND FAULKNER COUNTIES
UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOOSTER...MOVING EAST AT 25 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM
AS IT TRACKS TOWARD PLEASANT VALLEY...LINDER AND GREENBRIER.

46

The radar

The Little Rock radar (KLZK), 41 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

16 flash flood, 14 thunderstorm wind, 5 lightning, 5 hail, 4 heavy rain, 1 tornado. Local standard time, as filed.

Lightning, Faulkner

When
July 11, 1:26 PM CST
Where
Faulkner County, Enola
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.200, -92.200

Lightning struck a house and set it on fire.

Lightning, Faulkner

When
July 11, 2:35 PM CST
Where
Faulkner County, Saltillo
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.030, -92.330

A tree and a power line fell on a house due to lightning. The house suffered a partial collapse.

Thunderstorm Wind, Conway

When
July 11, 3:20 PM CST
Where
Conway County, 0.35 mi NNE of Morrilton
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
35.154, -92.747

A large tree fell, crushing a pickup truck, and causing damage to a second vehicle and the roof of a house.

Lightning, Garland

When
July 11, 3:20 PM CST
Where
Garland County, 2.7 mi N of Fountain Lake (Incorporated)
Property damage
$10,000
Reported by
Newspaper
Coordinates
34.649, -92.916

Lightning struck a tall oak tree in Hot Springs Village and traveled to the adjacent house. Many of the electronics inside the house were destroyed.

Lightning, Pike

When
July 11, 3:45 PM CST
Where
Pike County, 2.07 mi ESE of Mt Moriah
Property damage
$8,000
Reported by
Newspaper
Coordinates
34.111, -93.645

Lightning killed eight cows and two yearlings on a farm. The majority of the cows were under a tree, which the lightning struck first. A couple of the cows were about 75 yards away from the others.

Lightning, Pope

When
July 11, 4:30 PM CST
Where
Pope County, 1.99 mi NNW of Atkins
Property damage
$15,000
Reported by
Newspaper
Coordinates
35.255, -92.937

Lightning damaged the computer equipment at a drive-in restaurant, the music equipment and credit card machine at a funeral home, and the credit card machine at a restaurant.

Tornado, Prairie

When
July 11, 4:43 PM CST to 4:44 PM CST
Where
Prairie County, 3.52 mi W of Slovak to 3.29 mi W of Slovak
Rating
EF0
Path length
0.34 mi
Path width
25 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.644, -91.641

A brief, weak tornado damaged the roof of a shop building and blew one of the building's doors in, blew small trees down, blew around a small boat and some lawn furniture, and damaged a dog pen.

Thunderstorm Wind, Pulaski

When
July 11, 5:20 PM CST
Where
Pulaski County, 2.03 mi SE of Shady Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.752, -92.441

Barrels on a farm were blown 300 feet and several large trees were blown down.

Thunderstorm Wind, Pulaski

When
July 11, 5:25 PM CST
Where
Pulaski County, 0.4 mi ENE of Marche
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.872, -92.343

Several small trees were blown down.

Thunderstorm Wind, Lonoke

When
July 11, 5:43 PM CST
Where
Lonoke County, 1.11 mi ESE of Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.863, -91.902

Trees were blown down on Arkansas Highway 236.

Thunderstorm Wind, Baxter

When
July 11, 8:00 PM CST to 8:08 PM CST
Where
Baxter County, 3 mi NNE of Mountain Home
Measured
60 kt (69 mph) measured gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.370, -92.359

Several large limbs were blown down and shingles were blown off of a few houses. A peak wind gust of 69 mph was measured. Sustained winds of 58 to 65 mph were measured for a duration of 8 minutes.

Heavy Rain, Baxter

When
July 11, 8:00 PM CST to July 12, 1:45 AM CST
Where
Baxter County, 3 mi NNE of Mountain Home
Reported by
Trained Spotter
Coordinates
36.370, -92.359

Rainfall measured 4.75 inches in 5 hours and 45 minutes.

Heavy Rain, Baxter

When
July 11, 8:05 PM CST to 9:05 PM CST
Where
Baxter County, 3 mi NNE of Mountain Home
Reported by
Trained Spotter
Coordinates
36.370, -92.359

Rainfall measured 1.80 inches in one hour.

Hail, Baxter

When
July 11, 8:08 PM CST
Where
Baxter County, 3 mi NNE of Mountain Home
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.370, -92.359

Hail, Baxter

When
July 11, 8:15 PM CST
Where
Baxter County, 0.56 mi E of Gassville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.280, -92.490

Hail, Baxter

When
July 11, 8:16 PM CST
Where
Baxter County, 0.69 mi N of Mountain Home
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.340, -92.380

Thunderstorm Wind, Baxter

When
July 11, 8:20 PM CST
Where
Baxter County, 3.04 mi NNE of Buford
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.292, -92.415

Several trees were blown down on Old Military Rd.

Hail, Baxter

When
July 11, 8:20 PM CST
Where
Baxter County, 3.07 mi NNE of Buford
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.292, -92.414

Heavy Rain, Baxter

When
July 11, 8:23 PM CST to 8:44 PM CST
Where
Baxter County, 1 mi SE of Mountain Home
Reported by
COOP Observer
Coordinates
36.320, -92.367

Rainfall measured 2.02 inches in 21 minutes.

Thunderstorm Wind, Fulton

When
July 11, 8:28 PM CST
Where
Fulton County, Viola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.380, -91.980

A few trees were blown down.

Flash Flood, Baxter

When
July 11, 8:30 PM CST to July 12, 5:00 AM CST
Where
Baxter County, 3.07 mi E of Midway to 3.1 mi ESE of Whiteville
Cause
Heavy Rain
Property damage
$10,000
Reported by
COOP Observer
Coordinates
36.378, -92.415

Considerable street flooding occurred in Mountain Home.

Hail, Baxter

When
July 11, 8:30 PM CST
Where
Baxter County, 1 mi SE of Mountain Home
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.320, -92.367

Thunderstorm Wind, Izard

When
July 11, 9:06 PM CST
Where
Izard County, 1.65 mi ESE of Melbourne
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.060, -91.893

Several trees were blown down.

Flash Flood, Marion

When
July 11, 9:40 PM CST to July 12, 5:00 AM CST
Where
Marion County, 0.99 mi W of Summit to 0.02 mi WSW of Yellville
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.249, -92.698

There were multiple reports of street flooding in Yellville.

Thunderstorm Wind, Marion

When
July 11, 9:55 PM CST
Where
Marion County, 3.53 mi ENE of Bull Shoals Lake Wes to 1.38 mi N of Peel
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.493, -92.773

Several trees were blown down near Highway 125 Park and north of Peel.

Flash Flood, Baxter

When
July 12, 1:45 AM CST to 5:00 AM CST
Where
Baxter County, 2.87 mi NNW of Three Brothers to 3.71 mi N of Big Flat
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
36.489, -92.488

Small creeks overflowed throughout Baxter County.

Flash Flood, Fulton

When
July 12, 3:44 AM CST to 5:00 AM CST
Where
Fulton County, 3.32 mi WNW of Ott to 2.41 mi WNW of Wild Cherry
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.496, -92.136

Water was over some roads in Fulton County and several low water crossings were flooded.

Thunderstorm Wind, Jackson

When
July 12, 1:26 PM CST
Where
Jackson County, 1.07 mi WNW of Murphys Corner
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.607, -91.197

Several small trees were blown down along Arkansas Highway 384.

Flash Flood, Sharp

When
July 12, 3:30 PM CST to 4:30 PM CST
Where
Sharp County, 1.89 mi ESE of Cotton Hill to 1.63 mi W of Cave City
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.961, -91.568

Street flooding occurred in Cave City.

Flash Flood, Sharp

When
July 12, 3:52 PM CST to 5:15 PM CST
Where
Sharp County, 0.22 mi WNW of Poughkeepsie to 1.99 mi SSW of Poughkeepsie
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.081, -91.484

Several low water crossings flooded, and minor street flooding occurred.

Thunderstorm Wind, Perry

When
July 12, 4:09 PM CST
Where
Perry County, 0.8 mi SSE of Perry
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.039, -92.796

A large tree was blown down along Arkansas Highway 9.

Flash Flood, Pulaski

When
July 12, 4:20 PM CST to 5:30 PM CST
Where
Pulaski County, 0.75 mi E of Levy to 1.03 mi E of Levy
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.801, -92.257

An off-duty National Weather Service employee reported flooding at John F. Kennedy Blvd. and McCain Blvd. in North Little Rock.

Flash Flood, Pulaski

When
July 12, 4:35 PM CST to 5:30 PM CST
Where
Pulaski County, 0.9 mi N of (Ork)no Little Rock Arpt to 1.03 mi NNE of (Ork)no Little Rock Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
34.843, -92.247

Street flooding was reported near West Maryland Ave. and Arkansas Highway 107 in Sherwood.

Heavy Rain, Independence

When
July 12, 4:45 PM CST to 5:05 PM CST
Where
Independence County, Batesville
Reported by
Trained Spotter
Coordinates
35.770, -91.650

Rainfall measured 2.30 inches in 20 minutes.

Flash Flood, Pulaski

When
July 12, 4:49 PM CST to 5:45 PM CST
Where
Pulaski County, 1.55 mi WNW of Valentine to 0.82 mi WNW of Valentine
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.831, -92.194

Water reached up to the bottom of car doors on the access road of U.S. Highway 67/167 at Brookswood Rd. (Arkansas Highway 176Y).

Flash Flood, Pulaski

When
July 12, 5:08 PM CST to 7:00 PM CST
Where
Pulaski County, 0.63 mi NNW of Gravel Ridge to 0.51 mi W of Sherwood
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.878, -92.205

Widespread flooding occurred in Sherwood.

Thunderstorm Wind, Saline

When
July 12, 5:29 PM CST
Where
Saline County, 2.89 mi WNW of Haskell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
34.510, -92.679

Large limbs were blown down along U.S. Highway 67.

Thunderstorm Wind, Monroe

When
July 12, 5:40 PM CST
Where
Monroe County, 5 mi SW of Brinkley
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.829, -91.242

Large limbs were blown down.

Thunderstorm Wind, Jackson

When
July 12, 5:55 PM CST
Where
Jackson County, Tuckerman
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.730, -91.200

Multiple trees were blown down and some power lines were snapped.

Flash Flood, Jackson

When
July 12, 6:44 PM CST to 8:30 PM CST
Where
Jackson County, 0.95 mi S of Weldon to 0.38 mi N of Tupelo
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.436, -91.231

Minor flooding occurred.

Flash Flood, Sharp

When
July 13, 12:00 AM CST to 3:00 PM CST
Where
Sharp County, 3.76 mi ESE of Evening Shade to 2.34 mi ENE of Maxville
Cause
Heavy Rain
Property damage
$10,000
Reported by
SHAVE Project
Coordinates
36.057, -91.555

Creeks overflowed, washing out gravel on county roads. Arkansas Highway 58 was closed as water was up to car bumpers.

Flash Flood, Stone

When
July 13, 1:43 AM CST to 3:00 AM CST
Where
Stone County, 0.9 mi WNW of Mountain View to 0.94 mi SSW of Mountain View
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.875, -92.135

Several streets in Mountain View were flooded.

Flash Flood, Sharp

When
July 13, 2:30 AM CST to 3:00 PM CST
Where
Sharp County, 3.94 mi W of Evening Shade to 1.92 mi WSW of Evening Shade
Cause
Heavy Rain
Property damage
$5,000
Reported by
SHAVE Project
Coordinates
36.078, -91.690

Farm fields were flooded.

Flash Flood, Independence

When
July 13, 4:30 AM CST to 5:30 AM CST
Where
Independence County, 1.04 mi NW of Locust Grove to 0.35 mi SSW of Locust Grove
Cause
Heavy Rain
Property damage
$1,000
Reported by
SHAVE Project
Coordinates
35.729, -91.745

Greenbrier Creek and Jamestown Creek flooded, sending water across Arkansas Highway 230. The water was not deep enough to close the highway.

Flash Flood, Independence

When
July 13, 4:30 AM CST to 5:30 AM CST
Where
Independence County, 2.76 mi SSW of Locust Grove to 0.5 mi NNW of Floral
Cause
Heavy Rain
Property damage
$2,000
Reported by
SHAVE Project
Coordinates
35.684, -91.752

Drainage ditches overflowed, flooding some roads.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237607, 237608, 238472, 246652, 240582, 240583, 231745, 237613, 237615, 237618, 237632, 238286, 237638, 237634, 237620, 237625, 237622, 237624, 237640, 237627, 237571, 237635, 238271, 237574, 238272, 237578, 237581, 238294, 237583, 237584, 238295, 237588, 237590, 238320, 237593, 237603, 238302, 238298, 238303, 237605, and more.